Alert archive / West Virginia / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 129, NWS Charleston, WV

July 8, 20125 counties in West Virginia

NWS Charleston, WV issued this severe thunderstorm warning at Jul 8, 2012, 5:10 PM EDT for 5 counties in West Virginia. It was in force for 65 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 8, 2012, 5:10 PM EDT (21:10 UTC)
Expired
Jul 8, 2012, 6:15 PM EDT
In force
65 min
Issued by
NWS Charleston, WV
Area
Storm-based polygon

Counties Clay County, WV, Fayette County, WV, Nicholas County, WV, Raleigh County, WV, Webster County, WV

The radar

The Charleston,WV radar (KRLX), 79 km from the middle of the area, began a volume at 21:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 8, 5:39 PM EDTTSTM WND DMGOak Hill, WVNUMEROUS TREES DOWN THROUGHOUT THE CITY AS WELL AS THROUGHOUT THE COUNTY.
Jul 8, 5:40 PM EDTTSTM WND DMGOak Hill, WVTREE AND POWER LINES DOWN ON A HOUSE IN OAK HILL.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 29 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 8, 1:44 PM EDTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

Roanoke, VA (KRNK), launched 12:00Z, 9.2 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Roanoke, VA at 12:00Z on 2012-07-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 223 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Roanoke, VA at 12:00Z on 2012-07-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -15 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
223 J/kg
Mixed-layer CIN
-129 J/kg
Mixed-layer LCL
1600 m above ground
0-6 km bulk shear
2 kt
0-1 km storm-relative helicity
-15 m²/s²
0-3 km storm-relative helicity
10 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

139 
WUUS51 KRLX 082110
SVRRLX
WVC015-019-067-081-101-082215-
/O.NEW.KRLX.SV.W.0129.120708T2110Z-120708T2215Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON WV
510 PM EDT SUN JUL 8 2012

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EAST CENTRAL CLAY COUNTY IN WEST VIRGINIA...
  FAYETTE COUNTY IN WEST VIRGINIA...
  THIS INCLUDES THE CITIES OF...FAYETTEVILLE...BABCOCK STATE PARK...
  NICHOLAS COUNTY IN WEST VIRGINIA...
  THIS INCLUDES THE CITIES OF...SUMMERSVILLE...RICHWOOD...
  NORTHERN RALEIGH COUNTY IN WEST VIRGINIA...
  SOUTHWESTERN WEBSTER COUNTY IN WEST VIRGINIA...

* UNTIL 615 PM EDT

* AT 508 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
  EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
  FROM 17 MILES NORTH OF ANSTED TO 6 MILES WEST OF HAWKS NEST STATE
  PARK TO 20 MILES WEST OF MOUNT HOPE...OR ALONG A LINE EXTENDING
  FROM 10 MILES SOUTHWEST OF CLAY TO 10 MILES NORTHWEST OF
  FAYETTEVILLE TO 17 MILES EAST OF MADISON...AND MOVING EAST AT 45
  MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO OAK
  HILL AND CRAIGSVILLE.

THIS WILL IMPACT THE FOLLOWING INTERSTATE...THE WEST VIRGINIA
TURNPIKE BETWEEN MILE MARKERS 53 AND 65.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE 
IMMEDIATELY FOR DAMAGING WINDS...AND DEADLY CLOUD TO GROUND 
LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY 
INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS. SEEK 
SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS!

WIND DAMAGE WITH THIS STORM WILL OCCUR WELL AHEAD OF ANY RAIN OR
LIGHTNING. DO NOT WAIT FOR THE SOUND OF THUNDER BEFORE TAKING COVER. 

PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
SUNDAY EVENING FOR CENTRAL KENTUCKY AND SOUTHEAST OHIO AND CENTRAL
WEST VIRGINIA.

&&

LAT...LON 3826 8044 3808 8070 3809 8088 3806 8087
      3806 8080 3804 8082 3798 8077 3794 8080
      3786 8075 3785 8084 3782 8093 3780 8092
      3794 8148 3797 8143 3797 8138 3801 8137
      3816 8116 3843 8098 3831 8036 3822 8036
TIME...MOT...LOC 2109Z 291DEG 37KT 3836 8121 3815 8122
          3798 8150

$$

16
2 follow-up statements
220 
WWUS51 KRLX 082155
SVSRLX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
555 PM EDT SUN JUL 8 2012

WVC015-101-082205-
/O.CAN.KRLX.SV.W.0129.000000T0000Z-120708T2215Z/
CLAY WV-WEBSTER WV-
555 PM EDT SUN JUL 8 2012

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN WEBSTER AND EAST
CENTRAL CLAY COUNTIES IS CANCELLED...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
SUNDAY EVENING FOR CENTRAL KENTUCKY AND SOUTHEAST OHIO AND CENTRAL
WEST VIRGINIA.

PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

LAT...LON 3801 8108 3819 8090 3828 8081 3819 8054
      3808 8070 3809 8088 3806 8087 3806 8080
      3804 8082 3798 8077 3794 8080 3786 8075
      3785 8084 3782 8093 3780 8092 3794 8148
      3797 8143 3797 8138
TIME...MOT...LOC 2155Z 291DEG 37KT 3818 8065 3797 8066
          3780 8095

$$

WVC019-067-081-082215-
/O.CON.KRLX.SV.W.0129.000000T0000Z-120708T2215Z/
RALEIGH WV-NICHOLAS WV-FAYETTE WV-
555 PM EDT SUN JUL 8 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM EDT
FOR SOUTHEASTERN FAYETTE...SOUTHEASTERN NICHOLAS AND NORTHWESTERN
RALEIGH COUNTIES...

AT 554 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NETTIE TO 12 MILES NORTHEAST OF MEADOW BRIDGE TO 7
MILES SOUTHWEST OF MEADOW BRIDGE...OR ALONG A LINE EXTENDING FROM 7
MILES WEST OF RICHWOOD TO 16 MILES EAST OF BABCOCK STATE PARK TO
SANDSTONE...MOVING EAST AT 45 MPH.

THE LINE OF SEVERE THUNDERSTORMS WILL OTHERWISE REMAIN OVER MAINLY 
RURAL AREAS OF THE INDICATED COUNTIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

WIND DAMAGE WITH THIS STORM WILL OCCUR WELL AHEAD OF ANY RAIN OR
LIGHTNING. DO NOT WAIT FOR THE SOUND OF THUNDER BEFORE TAKING COVER.
SEEK SHELTER IMMEDIATELY INSIDE A STURDY STRUCTURE AND STAY AWAY FROM
WINDOWS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
SUNDAY EVENING FOR CENTRAL KENTUCKY AND SOUTHEAST OHIO AND CENTRAL
WEST VIRGINIA.

&&

PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

LAT...LON 3801 8108 3819 8090 3828 8081 3819 8054
      3808 8070 3809 8088 3806 8087 3806 8080
      3804 8082 3798 8077 3794 8080 3786 8075
      3785 8084 3782 8093 3780 8092 3794 8148
      3797 8143 3797 8138
TIME...MOT...LOC 2155Z 291DEG 37KT 3818 8065 3797 8066
          3780 8095

$$

28
599 
WWUS51 KRLX 082211
SVSRLX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
611 PM EDT SUN JUL 8 2012

WVC019-067-081-082221-
/O.EXP.KRLX.SV.W.0129.000000T0000Z-120708T2215Z/
RALEIGH WV-NICHOLAS WV-FAYETTE WV-
611 PM EDT SUN JUL 8 2012

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN FAYETTE...SOUTH
CENTRAL NICHOLAS AND NORTHWESTERN RALEIGH COUNTIES WILL EXPIRE AT 615
PM EDT...

NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE STORM WHICH
PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED AREA. THEREFORE...
THE SEVERE THUNDERSTORM WARNING HAS BEEN ALLOWED TO EXPIRE.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
SUNDAY EVENING FOR CENTRAL KENTUCKY AND SOUTHEAST OHIO AND CENTRAL
WEST VIRGINIA.

PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

LAT...LON 3801 8108 3819 8090 3828 8081 3819 8054
      3808 8070 3809 8088 3806 8087 3806 8080
      3804 8082 3798 8077 3794 8080 3786 8075
      3785 8084 3782 8093 3780 8092 3794 8148
      3797 8143 3797 8138
TIME...MOT...LOC 2211Z 291DEG 37KT 3809 8046 3788 8048
          3772 8077

$$

28

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, WV wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 8, 2:36 PM EDT, 2 hours 34 minutes earlier.

Area forecast discussion, Jul 8, 2:36 PM EDT, 2 hours 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON WV
236 PM EDT SUN JUL 8 2012

.SYNOPSIS...
A COLD FRONT MOVES SLOWLY SOUTHWARD THROUGH THE AREA TONIGHT. THE
FRONT STALLS JUST SOUTH OF THE AREA AS HIGH PRESSURE SETTLES IN
NORTH OF THE AREA FOR THE NEW WORK WEEK.

&&

.NEAR TERM /THROUGH MONDAY/...
COLD FRONT ALIGNED EAST WEST ACROSS NORTHERN WV IS SLOWLY SAGGING TO
THE SOUTH. CONVECTIVE PARAMETERS SHOW WEAK SHEAR ENVIRONMENT YET
BECOMING INCREASINGLY UNSTABLE WITH DAYTIME HEATING. RADAR AND SAT
IR IMAGERY SHOW CONVECTION HAS BEGUN TO FIRE IN EARNEST. CONVECTION
HAS BEEN CONFINED MAINLY INVOF OF FRONT...WITH INDIVIDUAL CELL
MOVEMENT TO THE EAST. SHOULD SEE SLIGHT RESPITE OF THUNDERSTORM
DEVELOPMENT DURING THE OVERNIGHT HOURS...BUT OPTED TO NOT NIX POPS
ENTIRELY FOR THE OVERNIGHT HOURS.

BY MONDAY MORNING...FRONT SHOULD BE LOCATED OVER THE SOUTHERN
COALFIELDS...AND FOCUSING HIGHEST POPS ALONG THE BOUNDARY. WITH
ELEVATED TERRAIN AND SLIGHTLY BETTER LARGE SCALE DYNAMICS IN
PLAY...THINKING FRONT WILL BE MORE ACTIVE MONDAY MORNING..AS OPPOSED
TO PREVIOUS MORNINGS WHEN PRECIPITATION ACTIVITY WAS NEARLY NON
EXISTENT UNTIL DAYTIME HEATING KICKED IN. FOR TEMPS...STAYED
GENERALLY CLOSER TO THE COOLER MET NUMBERS FOR BOTH OVERNIGHT MINS
AND DAYTIME HIGHS.

&&

.SHORT TERM /MONDAY NIGHT THROUGH WEDNESDAY NIGHT/...
COLD FRONT STALLS OUT OVER OUR SOUTHERN ZONES FOR A MAJORITY OF THE
SHORT TERM PERIOD. THIS WILL RESULT IN CONTINUED DISTURBANCES AND
DIURNALLY DRIVEN SHOWERS ALONG THE WV AND VA BORDER. FOR THIS
REASON...WILL KEEP CURRENT FORECAST ON TRACK WITH AT LEAST SLGHT CHC
POPS IN FOR THE ENTIRE SHORT TERM. ANY CHANGE IN PLACEMENT OF THE
FORECAST POPS WILL BE IN ANY CREEPING NORTH OR SOUTH THAT THE FRONT
MAY HAVE OVER THAT PERIOD. MODEL TEMPS LOOK TO BE IN LINE WITH
PREVIOUS FORECAST...THEREFORE ONLY MINOR TWEAKS WERE MADE TO
PREVIOUS THINKING.

&&

.LONG TERM /THURSDAY THROUGH SUNDAY/...
FOLLOWING HPC GUIDANCE IN THE EXTENDED FORECAST WHICH FEATURES A
STATIONARY FRONT JUST SE OF OUR WV AND VA MOUNTAIN COUNTIES THROUGH
DAY 5. TIGHTENED THE DIURNAL POP GRADIENT FROM WEST TO EAST ACROSS THIS
FEATURE FROM WHAT HPC PROPOSED AS OUR WESTERN SLOPES SHOULD STAY ON
THE DRY SIDE GIVEN THE LEE SIDE FRONTAL POSITION. WITH THE FORECAST
FRONT POSITION...RNK SHOULD SEE THE LIONS SHARE OF THE
PRECIPITATION...BUT DECIDED TO KEEP AT LEAST SLGHT CHC POPS IN OUR
SE ZONES DUE TO LOWERED CONFIDENCE ON DAYS 4 AND 5. BERMUDA HIGH
NOSES BACK WEST DAYS 6 AND 7 ALLOWING FOR GREATER MOISTURE TRANSPORT
FROM THE GULF OF MEXICO. CLOUDS WILL BECOME MORE PREVALENT UNDER
THIS REGIME WITH DIURNALLY DRIVEN SHOWERS AND THUNDERSTORMS.
TEMPERATURES SHOULD REMAIN NEAR NORMAL UNDER THIS DISTURBED PATTERN.

&&

.AVIATION /19Z SUNDAY THROUGH FRIDAY/...
EAST-WEST ORIENTED COLD FRONT MOVES SOUTH ACROSS THE AREA THIS
EVENING AND MONDAY. AFTERNOON ATMOSPHERE QUITE UNSTABLE...AND
CONVECTION IS STARTING TO FIRE...AND WILL CONTINUE TO FIRE FOR THE
REMAINDER OF TODAY INTO THIS EVENING. MAIN MODE OF CONVECTION WILL
BE PULSE TYPE STORMS...WITH ISOLD DOWNBURSTS AND HAIL. WITH
INCREASING CONVECTION...EXPECT MOST TAF SITES TO HIT AT LEAST MVFR
CRITERIA...WITH SIGNIFICANTLY LOWER FLIGHT CONDITIONS POSSIBLE IF
STORMS MOVE OVER.

THE LIGHT S SFC FLOW WILL SHIFT TO LIGHT NW TODAY AND THEN LIGHT N
TONIGHT.  LIGHT W TO NW FLOW ALOFT WILL CONTINUE.

FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 18Z MONDAY...

FORECAST CONFIDENCE: MEDIUM.

ALTERNATE SCENARIOS: TIMING AND PLACEMENT OF THUNDERSTORMS TODAY
THROUGH TONIGHT.

EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY
OF WFO FORECAST TO AVAILABLE MODEL INFORMATION:
H = HIGH:   TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS.
L = LOW:    TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.

UTC 1HRLY       18   19   20   21   22   23   00   01   02   03   04   05
EDT 1HRLY       14   15   16   17   18   19   20   21   22   23   00   01
CRW CONSISTENCY  H    H    H    H    M    M    M    M    M    M    M    M
HTS CONSISTENCY  H    H    M    M    M    M    M    M    M    M    M    M
BKW CONSISTENCY  H    H    H    H    H    H    H    H    H    H    M    M
EKN CONSISTENCY  H    H    H    H    H    M    M    M    M    M    H    H
PKB CONSISTENCY  H    H    H    M    H    H    H    H    H    H    H    H
CKB CONSISTENCY  H    H    H    M    M    M    M    M    M    M    M    M

AFTER 18Z MONDAY...
PERIODS OF IFR IN SHOWERS AND THUNDERSTORMS IN THE MOUNTAINS AND
SOUTHERN COAL FIELDS THROUGH MONDAY.

&&

.RLX WATCHES/WARNINGS/ADVISORIES...
WV...HEAT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR WVZ005>011-
     013>020-024>032.
OH...HEAT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR OHZ066-067-075-
     076-083>087.
KY...HEAT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR KYZ101>103-105.
VA...NONE.

&&

SYNOPSIS...KMC/TAX
NEAR TERM...KMC
SHORT TERM...TAX
LONG TERM...KTB/TAX
AVIATION...KMC
Hazardous weather outlook, Jul 8, 1:54 PM EDT, 3 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON WV
154 PM EDT SUN JUL 8 2012

KYZ101>103-105-OHZ086-087-WVZ005>008-013>018-024>030-091800-
GREENUP-CARTER-BOYD-LAWRENCE KY-GALLIA-LAWRENCE OH-WAYNE-CABELL-
MASON-JACKSON WV-LINCOLN-PUTNAM-KANAWHA-ROANE-WIRT-CALHOUN-MINGO-
LOGAN-BOONE-CLAY-BRAXTON-GILMER-LEWIS-
154 PM EDT SUN JUL 8 2012

...HEAT ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING...
...SEVERE THUNDERSTORM WATCH 481 IN EFFECT UNTIL 10 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST
KENTUCKY...SOUTHEAST OHIO AND MUCH OF WEST VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HEAT ADVISORY.
   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

OHZ083-085-WVZ009-019-020-031-032-091800-
JACKSON OH-MEIGS-WOOD-RITCHIE-DODDRIDGE-HARRISON-TAYLOR-
154 PM EDT SUN JUL 8 2012

...HEAT ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OHIO AND NORTHERN
WEST VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HEAT ADVISORY.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

WVZ033>040-046-047-091800-
MCDOWELL-WYOMING-RALEIGH-FAYETTE-NICHOLAS-WEBSTER-UPSHUR-BARBOUR-
POCAHONTAS-RANDOLPH-
154 PM EDT SUN JUL 8 2012

...SEVERE THUNDERSTORM WATCH 481 IN EFFECT UNTIL 10 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL WEST
VIRGINIA...NORTHERN WEST VIRGINIA AND SOUTHERN WEST VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

VAZ003-004-091800-
DICKENSON-BUCHANAN-
154 PM EDT SUN JUL 8 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS THIS AFTERNOON
AND EVENING. DAMAGING WINDS ARE THE PRIMARY THREAT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

OHZ066-067-075-076-084-WVZ010-011-091800-
PERRY-MORGAN-ATHENS-WASHINGTON-VINTON-PLEASANTS-TYLER-
154 PM EDT SUN JUL 8 2012

...HEAT ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OHIO AND NORTHERN
WEST VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HEAT ADVISORY.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

In the hours before

Local storm report, Jul 8, 4:42 PM EDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
442 PM EDT SUN JUL 08 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0420 PM     TSTM WND DMG     2 E ST. ALBANS          38.38N  81.78W
07/08/2012                   KANAWHA            WV   911 CALL CENTER

            POWER LINES DOWN IN JEFFERSON.

&&

EVENT NUMBER RLX1200407

ARB
Local storm report, Jul 8, 4:50 PM EDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
450 PM EDT SUN JUL 08 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0415 PM     TSTM WND DMG     OLIVE HILL              38.30N  83.17W
07/08/2012                   CARTER             KY   911 CALL CENTER

            MULTIPLE TREES DOWN THROUGHOUT TOWN.

&&

EVENT NUMBER RLX1200408

ARB
Local storm report, Jul 8, 4:51 PM EDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
451 PM EDT SUN JUL 08 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0430 PM     TSTM WND DMG     GRAYSON                 38.33N  82.94W
07/08/2012                   CARTER             KY   911 CALL CENTER

            TREES DOWN ACROSS ROADS.

&&

EVENT NUMBER RLX1200409

ARB
Local storm report, Jul 8, 5:02 PM EDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
502 PM EDT SUN JUL 08 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0450 PM     TSTM WND DMG     CHESAPEAKE              38.22N  81.54W
07/08/2012                   KANAWHA            WV   911 CALL CENTER

            TREES DOWN ON MACCORKLE AVE.

&&

EVENT NUMBER RLX1200410

ARB
Local storm report, Jul 8, 5:04 PM EDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WEST VIRGINIA
504 PM EDT SUN JUL 8 2012

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0436 PM     HAIL             CHARLESTON              38.33N 81.75W
07/08/2012  U0.75 INCH       KANAWHA            WV   PUBLIC

&&

NNNN
Local storm report, Jul 8, 5:07 PM EDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WEST VIRGINIA
507 PM EDT SUN JUL 8 2012

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0400 PM     HAIL             ASHLAND                 38.42N 82.72W
07/08/2012  U0.50 INCH       BOYD               KY   PUBLIC

&&

NNNN

The office that day

Everything else NWS Charleston, WV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 8, 1:32 PM EDTSpecial Weather StatementRLXCalhoun43 min
Jul 8, 1:57 PM EDTSevere Thunderstorm WarningRLXBraxton, Calhoun, Clay, Gilmer24 min
Jul 8, 2:12 PM EDTSevere Thunderstorm WarningRLXBarbour, Harrison, Randolph, Taylor, Upshur48 min
Jul 8, 2:48 PM EDTSpecial Weather StatementRLXRandolph, Upshur27 min
Jul 8, 3:06 PM EDTSevere Thunderstorm WarningRLXWayne39 min
Jul 8, 3:34 PM EDTSevere Thunderstorm WarningRLXCabell, Wayne56 min
Jul 8, 3:52 PM EDTSevere Thunderstorm WarningRLXBoone, Cabell, Kanawha, Lincoln, Mason, Putnam53 min
Jul 8, 4:09 PM EDTSevere Thunderstorm WarningRLXWayne66 min
Jul 8, 4:23 PM EDTSevere Thunderstorm WarningRLXBraxton, Calhoun, Clay, Kanawha, Nicholas, Roane67 min
Jul 8, 4:41 PM EDTSevere Thunderstorm WarningRLXBoone, Clay, Fayette, Kanawha, Lincoln, Nicholas64 min
Jul 8, 5:23 PM EDTSevere Thunderstorm WarningRLXBoone, Raleigh, Wyoming52 min
Jul 8, 5:31 PM EDTSpecial Weather StatementRLXLogan, Mingo59 min
Jul 8, 6:03 PM EDTSpecial Weather StatementRLXBoone27 min
Jul 8, 6:34 PM EDTSpecial Weather StatementRLXLogan, McDowell, Mingo, Wyoming26 min
Jul 8, 7:12 PM EDTSpecial Weather StatementRLXLogan, McDowell, Mingo, Wyoming63 min

Nearby

Severe Thunderstorm Warnings in West Virginia, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.